MAUDE Adverse Event Report: B. BRAUN AVITUM AG DIALOG+®; KDI-DIALYZER, HIGH PERMEABILIT,

B. BRAUN AVITUM AG DIALOG+®; KDI-DIALYZER, HIGH PERMEABILIT,
Model Number 710200L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/02/2022
Type of Reportable Event Death
Event or Problem Description
As reported by the user facility: patient passed away 2 hrs after treatment.Patient was removed from therapy with 20 minutes left.
 
Additional Manufacturer Narrative
The investigation of the received trend shows that during preparation the self test were performed and passed successfully.The patient was connected to the device and therapy was started at 12:02 o´clock.The therapy was planned to remove 3500 ml ultrafiltration volume in 3 hours therapy time.At 13:18 o´clock, the machine triggered the alarm "venous pressure - upper limit", because the venous pressure pv increased since therapy start.The increase of pv during therapy is caused by ultrafiltration and does not indicate a malfunction.This alarm was acknowledged by the user and therapy was continued.At 13:39 o´clock the machine triggered the alarm "arterial pressure - lower limit", because the arterial pressure pa decreased since therapy start.Decrease of pa during therapy is caused by ultrafiltration and does not indicate a malfunction.This alarm was also acknowledged by the user and therapy was continued.At 14:30 o´clock the user changed the uf volume to 3200 ml.This caused a decrease of the transmembrane pressure tmp.3 minutes later the machine triggered a tmp alarm, because the tmp was out of the alarm limits.It is plausible that the decrease of tmp was caused by the change of the uf volume.Another 3 minutes later the machine triggered the alarm "arterial pressure - lower limit", because the pa underran the lower limit value.As an accelerated decrease of pv can be seen in the trend since 14:33 o´clock, this can be an indication for a reduced amount of available blood from the patient due to a hypotension.During the next minutes, more blood-side pressure alarms were triggered.It is plausible that they were caused by the emergency situation described by the complainant.None of these alarms indicates a malfunction of the device, and the machine reaction was as intended (patient safe mode).At 14:40 o´clock therapy was aborted.Achieved therapy time 2:37 hours, achieved uf volume 2970 ml.The patient was reinfused.The investigation of the received service report shows that a technical safety inspection was performed and that the machine had no failure.As the service report and the trend shows no failure of the machine, there is no product deviation.Risk assessment: there is no product deviation.All safety relevant functions were tested during the self-tests in preparation.Without passed self-tests a therapy start is not possible.If during therapy the machine had a safety relevant defect the machine triggers an alarm and switches into a patient safe mode.There is no risk for patients, users or third parties, which was not already assessed and minimized by implementing of risk minimizing measures.Measures: since the continuous trend evaluation of the complaints did not show an increase in frequency of occurrence of the situation complained about and there is no product deviation, no further actions will be taken.
 
Additional Manufacturer Narrative
It was reported that during therapy a patient had a sudden bradycardic cardiac arrest and therapy was cancelled.2 hours after therapy the patient died.The investigation of the received machine data records shows that self-tests in preparation were performed and passed successfully.The patient was connected to the device and therapy was started at 12:02 o'clock.Ultrafiltration volume was set to 3500 ml, 3 hours therapy time.At 13:18 o'clock, the machine triggered the alarm "venous pressure - upper limit".This alarm was acknowledged by the user and therapy continued.At 13:39 o'clock the machine triggered the alarm "arterial pressure - lower limit".Again, this alarm was acknowledged by the user and therapy was continued.At 14:30 o'clock the user changed the uf volume to 3200 ml.3 minutes later the machine triggered a tmp alarm, because the tmp was out of the alarm limits.It is plausible that the decrease of tmp was caused by the change of the uf volume.Another 3 minutes later the machine triggered the alarm "arterial pressure - lower limit".In addition, an accelerated decrease of pv can be seen in the trend since 14:33 o'clock.During the next minutes, several blood-side pressure alarms were triggered.It is plausible that they were caused by the emergency situation described by the complainant.None of these alarms indicates a malfunction of the device, and the machine reaction was as intended (patient-safe mode).At 14:40 o'clock therapy was aborted.Achieved therapy time 2:37 hours, achieved uf volume 2970 ml.The patient's blood was reinfused.A technical safety inspection of the affected dialysis machine was performed and no machine failure was found.Neither the service report nor the machine's data record show a failure of the machine.There is no product deviation, the machine worked as intended.Following the investigation and since there is no product deviation this case is classified as not reportable to the competent authority by the manufacturer.

Brand Name
DIALOG+®
Common Device Name
KDI-DIALYZER, HIGH PERMEABILIT,
Manufacturer (Section D)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4047197287
MDR Report Key16089516
Report Number3002879653-2023-00113
Device Sequence Number6733489
Product Code KDI
UDI-Device Identifier04046963686345
UDI-Public(01)04046963686345
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number710200L
Device Catalogue Number710200L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown